ELSE SVEJGAARD, M.D.; LEO RANEK, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A previous communication from our institution described a case of biopsy-proven toxic hepatitis in a patient treated with ketoconazole (1). We recently saw a second patient. Ketoconazole has been widely used (with an estimated 300 000 prescriptions) since it became licensed in the United States in 1981 for treatment of deep mycoses and candidiasis (2). The need for informing physicians of this drug's rare but potentially serious danger is even more acute since the recent advisory from the manufacturer (Janssen Pharmaceutica, Inc., Berse, Belgium) reporting the death of a patient who developed hepatitis during ketoconazole therapy (2).
SVEJGAARD E, RANEK L. Hepatic Dysfunction and Ketoconazole Therapy. Ann Intern Med. 1982;96:788–789. doi: 10.7326/0003-4819-96-6-788_2
Download citation file:
Published: Ann Intern Med. 1982;96(6_part_1):788-789.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use